Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Identifiability of an unknown coefficient in a nonlinear diffusion equation


Author: M. Choulli
Journal: Quart. Appl. Math. 47 (1989), 9-16
MSC: Primary 35P30; Secondary 35K55
DOI: https://doi.org/10.1090/qam/987891
MathSciNet review: 987891
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the problem of identifying an unknown coefficient in a one-dimensional diffusion equation from overspecified data measured in the interior of the domain. We obtain an identifiability result which is used to derive a uniqueness result for the inverse problem.


References [Enhancements On Off] (What's this?)

  • [1] J. R. Cannon and P. Duchateau, An inverse problem for a nonlinear diffusion equation, SIAM J. Appl. Math. 39, 272-289 (1980) MR 588500
  • [2] P. Duchateau, Monotonicity and uniqueness results in identifying an unknown coefficient in a nonlinear diffusion equation, SIAM J. Appl. Math. 41, 310-323 (1981) MR 628956
  • [3] P. Duchateau, Boundary behavior and monotonicity estimates for solutions to nonlinear diffusion equations, Rocky Mountain J. Math. 15, 769-786 (1985) MR 816491
  • [4] O. A. Ladyzhenskaya, V. A. Solonnikov, and N. N. Uralceva, Linear and quasilinear equations of parabolic type, Amer. Math. Soc., Providence (1968) MR 0241822
  • [5] O. A. Ladyzhenskaya, Équations quasi-linéaires de types elliptiques et paraboliques, Colloque International $ {n^ \circ }$ 117 sur les équations aux dérivées partielles, Centre National de la Recherche Scientifique, Paris, 1963
  • [6] M. Protter and H. Weinberger, Maximum principles in differential equations, Prentice-Hall, Englewood Cliffs, N. J., 1967 MR 0219861

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35P30, 35K55

Retrieve articles in all journals with MSC: 35P30, 35K55


Additional Information

DOI: https://doi.org/10.1090/qam/987891
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society